Florida, 2012

Damaging Winds in Florida, April 22, 2012

April 22, 2012 · NWS MFL · 2 events in 2 counties and zones

A strong cold front moved across South Florida during the afternoon with two rounds of thunderstorms occurring across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A strong cold front moved across South Florida during the afternoon with two rounds of thunderstorms occurring across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 22, 12:53 AM EST, 57 minutes earlier.

Area forecast discussion, Apr 22, 12:53 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
153 AM EDT SUN APR 22 2012

.AVIATION...

ALTHOUGH EAST COAST TERMINALS HAVE NO SHOWERS IN VICINITY...GIVEN
THAT SHOWERS OR AN ISOLATED THUNDERSTORM COULD DEVELOP AT MOST ANY
TIME DECIDED TO ASSIGN VCSH THROUGH THE EARLY MORNING HOURS. FOR
TERMINAL KAPF...THERE IS A LINE OF HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS ACROSS THE GULF WATERS TO THE WEST OF THE TERMINAL.
SO VCTS ASSIGNED WITH A TEMPO GROUP FOR THUNDERSTORMS THROUGH
09Z. ALTHOUGH NOT INDICATED IN TEMPO GROUP...BRIEF PERIODS OF IFR
CONDITIONS POSSIBLE AS THE LINE OF SHOWERS AND THUNDERSTORM
RAPIDLY PASSES EASTWARD. THE LATEST GUIDANCE AND REGIONAL
OBSERVATIONS INDICATE A SURGE OF STRONG WESTERLY WINDS BUILDING
INTO THE REGION EARLY THIS MORNING INTO SUNDAY AFTERNOON.
OBSERVATIONS ACROSS THE EASTERN GULF AND THE KEYS INDICATE THAT
THE WESTERLIES ARE ALREADY BUILDING INTO THE REGION. AS THE
AFOREMENTIONED LINE OF SHOWERS/THUNDERSTORMS ENTERS THE WESTERN
PENINSULA...WILL HAVE TO WAIT AND SEE IMPACTS FOR EAST COAST
TERMINALS. WILL AMEND AS NECESSARY.

60

&&

.PREV DISCUSSION... /ISSUED 1210 AM EDT SUN APR 22 2012/

..TORNADO WATCH 186 IN EFFECT UNTIL 7 AM EDT SUNDAY FOR SOUTH
FLORIDA...

UPDATE...
EVENING PRODUCTS HAVE BEEN UPDATED FOR THE INCLUSION OF THE TORNADO
WATCH HEADLINE THROUGH 7 AM SUNDAY MORNING. STORMS HAVE BEGUN TO
DEVELOP OVER THE EASTERN GULF AND ALONG THE TAMPA COAST AS THE
POTENT UPPER LOW APPROACHES THE FLORIDA PENINSULA. ALTHOUGH THE
BEST THUNDERSTORM COVERAGE...BASED ON THE LATEST RADAR LOOP...WAS
STILL NORTH AND NORTHWEST OF OUR LOCAL AREA OFF OF TAMPA'S
COAST...SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO BEGIN
DEVELOPING OFF OF THE NAPLES COAST OVER THE NEXT FEW HOURS. THESE
STORMS WILL BE FAST MOVING STORMS TRACKING NORTHEAST AND WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS UP TO AROUND 60-70 MPH...LARGE
HAIL AND TORNADOES.

PREV DISCUSSION... /ISSUED 821 PM EDT SAT APR 21 2012/

.STRONG TO SEVERE STORMS STILL POSSIBLE TONIGHT INTO SUNDAY MORNING...

UPDATE...
A SHORT WAVE AHEAD OF THE MID TO UPPER LEVEL LOW IN THE GULF OF
MEXICO HAS MOVED EAST OF THE FLORIDA PENINSULA LATE THIS
AFTERNOON. THIS HAS ALLOWED FOR THE DRIER AIR IN THE MID TO UPPER
LEVELS TO WORK INTO THE CWA FROM THE GULF OF MEXICO WHICH IN TURN
ALLOWED FOR THE DEEP TROPICAL MOISTURE TO GET PUSH EAST INTO THE
ATLANTIC WATERS. AT THE SAME TIME...THE TRANSPORT WINDS HAVE ALSO
INCREASED FROM THE SOUTHWEST WHICH IN TURN WILL ALLOW FOR ANY
STORMS THAT DO DEVELOP TONIGHT TO MOVE QUICKLY OVER THE AREA AND
REDUCED THE RAINFALL AMOUNTS FROM THE STORMS. THEREFORE...THE
FLOOD WATCH FOR ALL OF SOUTH FLORIDA HAS BEEN CANCELLED.

THE UPPER LEVEL LOW OVER THE CENTRAL GULF OF MEXICO WILL ALSO
CONTINUE TO MOVE EAST AND THROUGH THE FLORIDA PENINSULA OVERNIGHT
TONIGHT INTO SUNDAY...BEFORE MOVING INTO THE WESTERN ATLANTIC
WATERS ON SUNDAY AFTERNOON. THIS WILL CONTINUE TO BRING IN COLDER
AND DRIER AIR TO THE MID TO UPPER LEVELS OVER THE CWA TONIGHT
WHICH IN TURN WILL ALLOW FOR MORE SHOWER AND THUNDERSTORMS TO
DEVELOP OVER THE AREA LATER TONIGHT INTO SUNDAY MORNING.

SOME OF THE STORMS COULD STILL BE STRONG TO SEVERE TONIGHT INTO
SUNDAY MORNING OVER THE CWA...DUE TO A LOW TO MID LEVEL JET OF 30
TO 40 KNOTS MOVING INTO THE AREA FROM THE GULF OF MEXICO ALONG
WITH A UPPER LEVEL JET OF 100 TO 110 KNOTS. THE MID TO UPPER
LEVELS WILL ALSO BE VERY COLD WITH TEMPERATURES IN THE -11C TO
-15C.

THERE COULD ALSO STILL BE A TORNADO OR TWO OVER ALL OF SOUTH
FLORIDA TONIGHT...AS 00Z SOUNDING FROM MIA IS SHOWING TURNING IN
THE LOWEST LEVELS OF THE ATMOSPHERE.

THE WINDS WILL ALSO INCREASE TO WINDY CONDITIONS AFTER MIDNIGHT
TONIGHT OVER THE METRO AREAS WITH BREEZY OVER REST OF THE CWA...DUE
TO THE PRESSURE GRADIENT TIGHTEN BETWEEN THE LOW PRESSURE SYSTEM
AND THE HIGH OVER THE CENTRAL UNITED STATES. THE PRESSURE GRADIENT
WILL CONTINUE TO TIGHTEN OVER THE CWA ON SUNDAY WITH WINDS OF 25
TO 30 MPH WITH GUSTS UP TO NEAR 35 MPH OVER THE METRO AREAS TO 20
TO 25 MPH OVER REST OF THE CWA. IF THESE FORECAST WINDS CONTINUE
FOR SUNDAY...THEN A WIND ADVISORY WILL MORE LIKELY BE NEEDED FOR
THE METRO AREAS OF SOUTH FLORIDA ON SUNDAY.

THE WIND GUSTS OVER THE CWA WATERS ON SUNDAY COULD EVEN GET UP
INTO THE GALE FORCE CONDITIONS. SO WE WILL ALSO MONITOR THE WIND
GUSTS FOR THE POSSIBLE GALE WARNING CONDITIONS FOR THE CWA FOR
SUNDAY.

UPDATE...54/BNB

PREV DISCUSSION... /ISSUED 750 PM EDT SAT APR 21 2012/

AVIATION...
ONLY ISOLATED SHOWERS REMAIN ACROSS SOUTH FLORIDA AS OF THIS TAF
ISSUANCE. THIS IS A RESULT OF MID LEVEL DRYING THAT IS PUSHING
EAST ACROSS THE EASTERN GULF OF MEXICO AHEAD OF THE STRONG H5 LOW.
CURRENTLY THERE IS UNCERTAINTY WITH THE COVERAGE AND INTENSITY OF
THE SHRAS/TSRAS THAT WILL ACCOMPANY THIS LOW AS IT PROGRESSES TO
THE EAST. WITH REGARD TO TAF SITES...DECIDED TO KEEP A VICINITY
MENTION FOR SHOWERS ATTM. WINDS WILL BEGIN TO TURN MORE WESTERLY
AND INCREASE OVERNIGHT AS THE ASSOCIATED SURFACE LOW PASSES BY TO
THE NORTH.

PREV DISCUSSION... /ISSUED 324 PM EDT SAT APR 21 2012/

SHORT TERM...
CLOUD COVER AND EARLIER RAINFALL HAS KEPT THE REGION VERY STABLE
THROUGHOUT THE DAY. ONLY LIGHT/MODERATE STRATIFORM RAIN HAS
FALLEN DURING MOST OF THE DAY. ACTUALLY LOW MAXIMUM TEMPERATURES
MAY BE SET ACROSS MUCH OF THE REGION AS TEMPERATURES HAVE ONLY
RISEN INTO THE LOW TO MID 70S. THE WARM FRONT HAS NOT MADE MUCH
NORTHWARD PROGRESS EITHER. THE CONVECTION NEAR THE KEYS ALSO STOLE
THE ENERGY FROM THE SQUALL LINE...AND IT IS FALLING APART AS IT IS
MOVING EAST. SOME SHOWERS AND THUNDERSTORMS MAY MAKE IT INTO
COLLIER COUNTY FROM THE FIRST SQUALL LINE...BUT MOST GUIDANCE
SHOWS THIS FALLING APART AS IT MOVES INTO A MORE STABLE
ENVIRONMENT.

THERE ARE SOME BREAKS IN THE CLOUDS WEST OF THE GULF COAST AND IF
THERE IS ANY HEATING SHOWERS AND THUNDERSTORMS MAY DEVELOP IN
THIS REGION OF DIFFERENTIAL HEATING. THE LOCAL WRF-NMM AND HRRR
BOTH CONTINUE TO SHOW THE POSSIBILITY OF DEVELOPMENT NORTHWEST OF
KEYS THIS AFTERNOON...AND THIS AREA OF STORMS MOVING INTO MAINLAND
MONROE AND MIAMI DADE COUNTY LATE THIS AFTERNOON INTO THE EARLY
EVENING. THERE WAS SOME DEVELOPMENT WEST OF THE KEYS THIS
AFTERNOON...AND THIS MAY BE WHAT THE MODELS WERE KEYING ON. THE
WARM FRONT IS ALSO EXPECTED TO MOVE NORTHWARD...AND IF THIS
OCCURS...MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE REGION. WAS TEMPTED TO DROP THE FLOOD WATCH ACROSS THE
AREA...BUT WILL KEEP IT FOR NOW BECAUSE THERE IS STILL THE
POTENTIAL FOR HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT.

THE UPPER LEVEL LOW ACROSS THE CENTRAL GULF APPEARS TO HAVE
STOPPED ITS SOUTHWARD MOVEMENT AND WAS MOVING TO THE EAST
NORTHEAST. THIS WOULD PUT THE UPPER LOW A LITTLE FURTHER NORTH
THAN PREVIOUS GUIDANCE HAD INDICATED...WHICH MAY PUT THE SECOND
SQUALL LINE MAINLY TO THE NORTH OF THE REGION LATE TONIGHT...WITH
THE TAIL END MOVING ACROSS SOUTH FLORIDA. THIS IS WHAT IS
DEPICTED BY THE LOCAL WRF-NMM AND THE LATEST GFS. SINCE THE UPPER
LOW IS EXPECTED TO BE A LITTLE FURTHER NORTH...THE UPPER LEVEL JET
STREAK IS EXPECTED TO BE LOCATED ACROSS SOUTH FLORIDA
TONIGHT INSTEAD OF THE FLORIDA STRAITS. THIS WOULD PUT MAINLY THE
LAKE REGION AND NORTHWARD IN THE LEFT FRONT QUADRANT OF THE 120KT
UPPER LEVEL JET. SO THE BEST CHANCE OF SEVERE WEATHER TONIGHT MAY
BE ACROSS THE LAKE REGION AS THE UPPER VORT MOVES ACROSS CENTRAL
FLORIDA TONIGHT. HOWEVER...WITH EXCELLENT UPPER DIVERGENCE...500MB
TEMPS OF -11 TO -13C...AND LOW LEVEL JET OF 35-40 KNOTS...SEVERE
WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE REGION STARTING AROUND
MIDNIGHT THROUGH ABOUT 10Z. THE MAIN THREATS WILL HEAVY
RAIN...STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND HAIL.

THE STRONGEST ACTIVITY SHOULD CLEAR THE COAST AROUND 12Z OR
SHORTLY THEREAFTER. MOISTURE MAY WRAP AROUND THE LOW PRESSURE AND
SHOWERS WILL BE POSSIBLE THROUGH THE DAY. WITH THE CLOUD COVER
EXPECTED ON SUNDAY...HIGHS ARE EXPECTED TO ONLY REACH AROUND 80 TO
THE LOWER 80S. THE LEFTOVER MOISTURE IS EXPECTED TO CLEAR THE
REGION AFTER 00Z MONDAY...WITH COOLER AND MUCH DRIER AIR MOVING
INTO THE REGION. LOW PRESSURE IS EXPECTED TO DEEPEN AS IT MOVES UP
THE EAST COAST PUSHING MUCH COOLER AIR INTO THE SOUTHEAST STATES.
UNDER THE NORTHWESTERLY FLOW....COOLER TEMPERATURES ARE EXPECTED
FOR MONDAY MORNING WITH LOWS IN THE 50S TO LOWER 60S.

LONG TERM...
DRY AND COOLER TEMPERATURES WILL CONTINUE ON MONDAY WITH NORTHWEST
FLOW CONTINUING. HIGHS ARE EXPECTED TO ONLY REACH THE UPPER 70S TO
LOWER 80S. THE UPPER LEVEL LOW ACROSS THE NORTHEAST WILL CONTINUE
TO DEEPEN AND THE UPPER LEVEL TROUGH WILL CONTINUE TO DIG INTO THE
SOUTHEAST. MUCH COOLER AIR IS EXPECTED TO CONTINUE FILTERING SOUTH
INTO THE SOUTHEAST STATES AND FLORIDA. BY 12Z TUESDAY...850MB
TEMPS ARE EXPECTED TO BE AROUND 4C NEAR THE LAKE AND 6-7C ACROSS
DEEP SOUTH FLORIDA. THE EKDMOS BIAS CORRECTED IS INDICATING THE
POSSIBILITY OF TEMPERATURES IN THE LOW/MID 40S ACROSS THE INTERIOR
FOR TUESDAY MORNING. HOWEVER...MOST OTHER GUIDANCE IS INDICATING
UPPER 40S/LOWER 50S AND AROUND 60 FOR THE EAST COAST METRO AREAS.
WITH THE LOWER THICKNESS VALUES EXPECTED...WENT CLOSER TO THE
EKDMOS AND HAVE TEMPERATURES IN THE MID/UPPER 40S INTERIOR AND THE
MID/UPPER 50S FOR THE EAST COAST METRO AREAS. DRY WEATHER AND
COOL TEMPERATURES WILL CONTINUE THROUGH THE MIDDLE TO END OF THE
WEEK.

AVIATION...18Z ISSUANCE...
WIDESPREAD AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS,
CONTINUES TO MOVE SLOWLY NORTHEAST FROM THE FLORIDA KEYS. THIS
ACTIVITY MAY DIMINISH IN INTENSITY AS IT PUSHES NORTH. ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS, MAINLY IN THE FORM OF A SQUALL
LINE, EXTENDS FROM THE BIG BEND SOUTH TO WEST OF THE COLLIER
COUNTY COAST. VCTS IS WARRANTED AT THE TAF SITES THROUGH AT LEAST
06Z AS ANOTHER SECONDARY LINE OF CONVECTION MAY IMPACT THE REGION
JUST AHEAD OF A COLD FRONT. BRIEF MVFR-IFR CEILINGS AND
VISIBILITIES ARE POSSIBLE IN ANY SHRA OR TSRA. VCSH IS THEN
CARRIED FOR THE PERIOD 06Z-14Z WITH IMPROVING CONDITIONS
THEREAFTER. SURFACE WINDS WILL REMAIN SSW WITH HIGHER GUSTS
LIKELY, ESPECIALLY WEST COAST. WINDS WILL THEN BECOME WSW AFTER
14Z WITH FREQUENT GUSTS OF 20 TO 25 KNOTS AT ALL SITES.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL LOCAL WATERS THROUGH
AT LEAST EARLY MONDAY MORNING. A STRONG COLD FRONT WILL MOVE
ACROSS THE REGION ON SUNDAY AND WINDS WILL INCREASE TO 20 TO 25
KNOTS OVER THE ATLANTIC AND GULF WATERS. SEAS ARE EXPECTED TO
BUILD TO 7 TO 10 FEET OVER THE GULF AND AROUND 7 FEET OVER THE
GULF STREAM.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH SUNDAY. A STRONG COLD FRONT WILL
MOVE THROUGH THE REGION SUNDAY AFTERNOON...AND MUCH COOLER AND
DRIER AIR WILL FILTER INTO THE REGION ON MONDAY. RELATIVE HUMIDITY
VALUES MAY DROP TO 30-35 PERCENT ACROSS MUCH OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  61  79  56 / 40 10 -  -
FORT LAUDERDALE  84  63  81  57 / 40 10 -  -
MIAMI            83  63  80  57 / 40 10 -  -
NAPLES           80  64  78  57 / 30 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL COLLIER.

AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR BISCAYNE BAY-LAKE
     OKEECHOBEE.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...60/BD
Hazardous weather outlook, Apr 21, 10:27 PM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1127 PM EDT SAT APR 21 2012

AMZ610-630-FLZ063-066>075-168-172>174-221100-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
1127 PM EDT SAT APR 21 2012

...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FL UNTIL 7 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT ALL LOCAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...OVERNIGHT

THUNDERSTORMS: A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA
EFFECTIVE UNTIL 7 AM EDT SUNDAY. THE THUNDERSTORM RISK WILL INCREASE
OVERNIGHT. ISOLATED TORNADOES, DAMAGING WINDS UP TO 70 MPH, HAIL UP
TO QUARTER SIZE, AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE
THUNDERSTORMS. ALL INTERESTS SHOULD REMAIN WEATHER ALERT OVERNIGHT.
TURN YOUR NOAA WEATHER RADIO ON SO THAT YOU RECEIVE WEATHER ALERTS
SHOULD A WARNING BE ISSUED FOR YOUR AREA, THEN YOU CAN TAKE PROTECTIVE
ACTION.

TORNADOES: ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT. A TORNADO
WATCH IS IN EFFECT UNTIL 7 AM SUNDAY. STORMS WILL BE FAST MOVING,
AND TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT, SO STAY WEATHER
ALERT.

WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE ACROSS THE WATERS
THROUGHOUT THE NIGHT.

WIND: DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE OVERNIGHT.

HAIL: HAIL UP TO QUARTER SIZE WILL BE POSSIBLE OVERNIGHT.

RIP CURRENTS: STRONG ONSHORE FLOW WILL RESULT IN A HIGH RISK OF
RIP CURRENTS AT THE GULF BEACHES. SOUTH SOUTHEASTERLY FLOW WILL
ALSO RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC
BEACHES THROUGH THIS EVENING.

FLOODING: THERE IS A LOW RISK FOR MINOR URBAN TYPE FLOODING TONIGHT
AS ANY SHOWERS OR THUNDERSTORMS WILL BE FAST MOVING.

WAVES: SEAS WILL BUILD TO 7 TO 8 FEET IN THE GULF STREAM AND OFFSHORE
GULF WATERS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING
BEFORE CONDITIONS RAPIDLY IMPROVE.

HAZARDOUS MARINE CONDITIONS WILL CONTINUE SUNDAY THROUGH MONDAY
MORNING, ESPECIALLY ACROSS THE OFFSHORE GULF WATERS AND IN THE
GULF STREAM.

WATER LEVELS MAY REACH BETWEEN 1 AND 2 FEET ABOVE REGULAR HIGH TIDE
ALONG THE GULF COAST. HOWEVER, SIGNIFICANT FLOODING IS NOT EXPECTED.

A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY MORNING
FOR THE GULF COAST BEACHES BEHIND A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT THROUGH EARLY SUNDAY
MORNING. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Apr 21, 11:16 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1216 AM EDT SUN APR 22 2012

FLZ067-068-072>074-168-172>174-220530-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL COASTAL PALM
BEACH COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL METROPOLITAN MIAMI DADE FL
1216 AM EDT SUN APR 22 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BROWARD COUNTY
  EASTERN MIAMI-DADE COUNTY
  EASTERN PALM BEACH COUNTY

* UNTIL 130 AM EDT

* AT 1210 AM EDT...SHOWERS WILL CONTINUE TO FORM ALONG THE ATLANTIC
COAST METRO AREAS WHICH ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR FUNNEL CLOUDS. RESIDENTS SHOULD EXERCISE CAUTION OVER THE NEXT
SEVERAL HOURS.

* THE STORM WILL AFFECT...
  ATLANTIC COAST METRO AREAS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHERN FLORIDA.

LAT...LON 2580 8011 2567 8015 2566 8016 2574 8017
      2553 8032 2547 8033 2540 8032 2541 8021
      2554 8017 2533 8024 2538 8026 2526 8040
      2553 8042 2696 8020 2698 8010 2659 8003
TIME...MOT...LOC 0413Z 200DEG 21KT 2622 8009

60
Special weather statement, Apr 22, 12:47 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
147 AM EDT SUN APR 22 2012

FLZ063-066-069-070-220645-
COASTAL COLLIER COUNTY FL GLADES FL HENDRY FL INLAND COLLIER COUNTY
FL
147 AM EDT SUN APR 22 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  GLADES COUNTY
  WESTERN HENDRY COUNTY
  WESTERN COLLIER COUNTY

* UNTIL 245 AM EDT

* AT 144 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING
  FROM 8 MILES NORTH OF MUSE TO 4 MILES NORTH OF BONITA SPRINGS TO
  37 MILES SOUTHWEST OF CAPE ROMANO...AND MOVING EAST AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MUSE...
  NAPLES...
  EAST NAPLES...
  GOLDEN GATE...
  PALMDALE...
  BELLE MEADE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

THESE SHOWERS AND STORMS WERE ALSO DEVELOPING IN AN ENVIRONMENT
FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHERN FLORIDA.

LAT...LON 2632 8167 2642 8167 2643 8157 2704 8156
      2706 8092 2703 8094 2705 8098 2698 8107
      2692 8107 2692 8110 2685 8109 2682 8098
      2644 8110 2586 8138 2590 8172 2609 8181
      2633 8185
TIME...MOT...LOC 0546Z 255DEG 18KT 2694 8153 2640 8177
          2559 8220

BAXTER
Special weather statement, Apr 22, 1:46 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 AM EDT SUN APR 22 2012

FLZ063-066-067-069-070-220745-
COASTAL COLLIER COUNTY FL GLADES FL HENDRY FL INLAND COLLIER COUNTY
FL INLAND PALM BEACH COUNTY FL
246 AM EDT SUN APR 22 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN PALM BEACH COUNTY
  EASTERN GLADES COUNTY
  HENDRY COUNTY
  COLLIER COUNTY

* UNTIL 345 AM EDT

* AT 241 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  EAST OF ARCHBOLD TO LAKEPORT TO 9 MILES NORTHEAST OF FELDA TO AVE
  MARIA TO BELLE MEADE...AND MOVING EAST AT 35 MPH.

* THE LINE OF STORMS WILL AFFECT...
  LAKEPORT...
  ROYAL PALM HAMMOCK...
  BRIGHTON SEMINOLE INDIAN...
  DEVILS GARDEN...
  CARNESTOWN...
  BUCKHEAD RIDGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHERN FLORIDA.

LAT...LON 2717 8088 2704 8092 2698 8107 2689 8111
      2671 8081 2670 8073 2676 8075 2676 8069
      2696 8061 2696 8052 2664 8064 2581 8126
      2594 8174 2601 8177 2627 8153 2677 8131
      2696 8123 2712 8127 2713 8117 2722 8116
TIME...MOT...LOC 0645Z 251DEG 32KT 2718 8119 2699 8111
          2661 8126 2630 8140 2606 8165

60
Local storm report, Apr 22, 1:50 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
250 AM EDT SUN APR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HEAVY RAIN       4 NNE GOLDEN GATE       26.23N 81.68W
04/22/2012  E1.50 INCH       COLLIER            FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A RAINFALL ESTIMATE OF 1.50
            INCHES IN THE PAST 10-15 MINUTES...NEAR THE INTERSECTION
            OF IMMOKALEE ROAD AND GLADES BOULEVARD. SPOTTER ALSO
            ESTIMATED WIND GUSTS TO ABOUT 50 MPH AT THIS LOCATION.

&&

ROSS

The radar

The Melbourne radar (KMLB), 135 km away, was scanning. The volume nearest the first event began at 06:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Glades

When
April 22, 1:50 AM EST
Where
Glades County, Lakeport
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
26.970, -81.130

The Glades County Sheriffs Office reported a possible tornado in the Lakeport area with an estimated radar time of 250 AM EDT. Further investigation revealed that this was not a tornado but straight line thunderstorm wind gusts of 60-70 mph. A double-wide mobile home was tipped over but the unit was not tied down or secured. Another mobile home sustained roof damage but had already been weakened by previous unrepaired damage.

Thunderstorm Wind, Broward

When
April 22, 11:55 AM EST
Where
Broward County, 5.55 mi WSW of Lauderdale Lakes
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
26.133, -80.287

A tree of 12-18 inches in diameter was snapped at the intersection of Nob Hill Rd. and Cleary Blvd. in Plantation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370165, 370166.